Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 17, 2000, 3:52 AM CDT for 10 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 3:52 AM CDT (08:52 UTC)
- Expired
- Jun 17, 2000, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 170852
FFWPAH
ILC047-055-065-077-081-145-185-191-193-199-171300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
352 AM CDT SAT JUN 17 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTHERN ILLINOIS
FRANKLIN COUNTY IN SOUTHERN ILLINOIS
HAMILTON COUNTY IN SOUTHERN ILLINOIS
JACKSON COUNTY IN SOUTHERN ILLINOIS
JEFFERSON COUNTY IN SOUTHERN ILLINOIS
PERRY COUNTY IN SOUTHERN ILLINOIS
WABASH COUNTY IN SOUTHERN ILLINOIS
WAYNE COUNTY IN SOUTHERN ILLINOIS
WHITE COUNTY IN SOUTHERN ILLINOIS
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS
* UNTIL 800 AM CDT
* AT 345 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATED WIDESPREAD AREAS OF ONE HALF TO ONE INCH OF RAIN AN HOUR
ACROSS SOUTHERN ILLINOIS FROM DU QUOIN AND MURPHYSBORO NORTHEAST
TO FAIRFIELD...MT. CARMEL AND ALBION. WATER WAS REPORTED ON SOME
ROADWAYS WITH OTHERS EXPECTED TO GO UNDER WATER.
* SHOWERS AND THUNDERSTORMS WILL PERSIST FOR A GOOD PORTION OF THE
NIGHT...WITH LOCALLY HEAVY RAIN AGGRAVATING ALREADY EXISTING WATER
PROBLEMS DEVELOPING. SOME LESSENING OF THE RAINFALL CAN BE EXPECTED
FROM WEST TO EAST AFTER 600 AM.
* LOCATIONS IN THE WARNING INCLUDE ZEIGLER...WOODLAWN...WEST SALEM...
WEST CITY...WAYNE CITY...VALIER...THOMPSONVILLE...TAMAROA...CHRISTOPHER
SESSER...ROYALTON...PITTSBURG...HURST...GRAYVILLE...ENERGY...
ELKVILLE...DE SOTO...CRAINVILLE...CISNE...CAMBRIA AND BLUFORD
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3859 8774 3818 8802 3805 8874 3763 8877
3763 8936 3818 8959 3851 8868What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:45 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 17, 2:45 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 AM CDT SAT JUN 17 2000 FLOODING IS THE MAIN CONCERN. GOOD SYNOPTIC SET UP FOR FLASH FLOODING. FRONT DRAPED SW-NE ACROSS REGION WITH TROPICAL-ORIENTED SOUTHERLY FLOW ADVECTING MOISTURE ACROSS IT WHILE WEAK DISTURBANCES RIPPLE BY TO THE NORTH. FLASH FLOOD WARNINGS ACROSS SOUTHERN ILLINOIS VERIFYING IN MANY PLACES THIS MORNING AND QUESTION WILL BE...WHICH COUNTIES NEED FFA. FRONT HAS MANAGED TO MAKE SOME SWD PROGRESS THIS EVENING AND THINK IT WILL SAG FURTHER DURING THE MORNING HOURS TO NEAR OH RIVER THEN STOP AS SHOWN ON MOST MODELS. TOPS HAVE WARMED SOME PAST FEW HOURS WITH LIGHTNING MORE CONCENTRATED AROUND STORM CLUSTERS AS SFC BASED LIS BECOMING DIURNALLY MORE STABLE. LOW LEVEL FLOW CONTINUES TO TRANSPORT TROPICAL AIR ACROSS THE SHALLOW BOUNDARY AND ISENTROPIC LIFT EXPECTED TO CONTINUE THRU SUNDAY THEN SHUT OFF AFTER LAST S/W PASSES. MODEL QPF AND NCEP SUGGEST AXIS OF MAIN RAINFALL WILL STRADDLE OR BE JUST NORTH OF THE OHIO RIVER THRU SUNDAY. FFG VALUES OVER ILLINOIS/PART OF INDIANA AND MISSOURI PRETTY LOW AND WITH PROSPECT OF MORE RAIN WILL ISSUE A WATCH FOR THOSE AREAS WHICH IS NEAR OUTLINE OF EXCESSIVE RAIN GRAPHIC. ELSEWHERE VALUES ARE QUITE HIGH...HAS BEEN BONE DRY LATELY...WITH 3 HOUR FFG VALUES ABOVE 3 INCHES MANY PLACES. WOULD LIKE TO SEE A GOOD SOAKING RAIN BEFORE ISSUING ANY WATCHES IN THOSE AREAS. 00Z MODELS WERE FAIRLY CLOSE TO ONE ANOTHER...WITH AVN SHOWING MORE RAINFALL POTENTIAL NORTH OF FRONT THRU WEEKEND THAN ETA. WILL GO ALONG WITH ETA FOR THIS PACKAGE. WILL HAVE LIKELY TO CATEGORICAL POPS FROM SOUTH TO NORTH TODAY...WITH LIKELY POPS TONIGHT INTO SUNDAY ALL ZONES. WILL STICK CLOSE TO FWC NUMBERS FOR MOST OF THIS FORECAST. .PAH...FLASH FLOOD WATCH ROUGHLY NORTH OF A LINE FROM DONIPHAN MISSOURI THROUGH EVANSVILLE INDIANA TODAY. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:23 PM CDT | Flash Flood Warning | PAH | Wayne | 97 min |
| Jun 16, 11:51 PM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 4 hr |
| Jun 17, 5:11 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 3 hr |
| Jun 17, 7:59 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline, Williamson | 14 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.